Volume 12, Issue 3
An Adaptive Immersed Finite Element Method with Arbitrary Lagrangian-Eulerian Scheme for Parabolic Equations in Time Variable Domains

Zhiming Chen, Zedong Wu & Yuanming Xiao

DOI:

Int. J. Numer. Anal. Mod., 12 (2015), pp. 567-591

Published online: 2015-12

Preview Purchase PDF 0 1013
Export citation
  • Abstract

We first propose an adaptive immersed finite element method based on the a posteriori error estimate for solving elliptic equations with non-homogeneous boundary conditions in general Lipschitz domains. The underlying finite element mesh need not fit the boundary of the domain. Optimal a priori error estimate of the proposed immersed finite element method is proved. The immersed finite element method is then used to solve parabolic problems in time variable domains together with an arbitrary Lagrangian-Eulerian (ALE) time discretization scheme. An a posteriori error estimate for the fully discrete immersed finite element method is derived which can be used to adaptively update the time step sizes and finite element meshes at each time step. Numerical experiments are reported to support the theoretical results.

  • Keywords

Immersed finite element adaptive a posteriori error estimate time variable domain

  • AMS Subject Headings

65N15 65N30

  • Copyright

COPYRIGHT: © Global Science Press

  • Email address
  • BibTex
  • RIS
  • TXT
@Article{IJNAM-12-567, author = {Zhiming Chen, Zedong Wu and Yuanming Xiao}, title = {An Adaptive Immersed Finite Element Method with Arbitrary Lagrangian-Eulerian Scheme for Parabolic Equations in Time Variable Domains}, journal = {International Journal of Numerical Analysis and Modeling}, year = {2015}, volume = {12}, number = {3}, pages = {567--591}, abstract = {We first propose an adaptive immersed finite element method based on the a posteriori error estimate for solving elliptic equations with non-homogeneous boundary conditions in general Lipschitz domains. The underlying finite element mesh need not fit the boundary of the domain. Optimal a priori error estimate of the proposed immersed finite element method is proved. The immersed finite element method is then used to solve parabolic problems in time variable domains together with an arbitrary Lagrangian-Eulerian (ALE) time discretization scheme. An a posteriori error estimate for the fully discrete immersed finite element method is derived which can be used to adaptively update the time step sizes and finite element meshes at each time step. Numerical experiments are reported to support the theoretical results.}, issn = {2617-8710}, doi = {https://doi.org/}, url = {http://global-sci.org/intro/article_detail/ijnam/502.html} }
TY - JOUR T1 - An Adaptive Immersed Finite Element Method with Arbitrary Lagrangian-Eulerian Scheme for Parabolic Equations in Time Variable Domains AU - Zhiming Chen, Zedong Wu & Yuanming Xiao JO - International Journal of Numerical Analysis and Modeling VL - 3 SP - 567 EP - 591 PY - 2015 DA - 2015/12 SN - 12 DO - http://dor.org/ UR - https://global-sci.org/intro/article_detail/ijnam/502.html KW - Immersed finite element KW - adaptive KW - a posteriori error estimate KW - time variable domain AB - We first propose an adaptive immersed finite element method based on the a posteriori error estimate for solving elliptic equations with non-homogeneous boundary conditions in general Lipschitz domains. The underlying finite element mesh need not fit the boundary of the domain. Optimal a priori error estimate of the proposed immersed finite element method is proved. The immersed finite element method is then used to solve parabolic problems in time variable domains together with an arbitrary Lagrangian-Eulerian (ALE) time discretization scheme. An a posteriori error estimate for the fully discrete immersed finite element method is derived which can be used to adaptively update the time step sizes and finite element meshes at each time step. Numerical experiments are reported to support the theoretical results.
Zhiming Chen, Zedong Wu & Yuanming Xiao. (1970). An Adaptive Immersed Finite Element Method with Arbitrary Lagrangian-Eulerian Scheme for Parabolic Equations in Time Variable Domains. International Journal of Numerical Analysis and Modeling. 12 (3). 567-591. doi:
Copy to clipboard
The citation has been copied to your clipboard